Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

April 29, 2021Knox County, Peoria County, Stark County, Illinois

NWS Lincoln, IL issued this special weather statement at Apr 29, 2021, 5:52 PM CDT for Knox County, Peoria County, Stark County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 5:52 PM CDT (22:52 UTC)
Expired
Apr 29, 2021, 6:30 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL

Counties Knox County, IL, Peoria County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WWUS83 KILX 292252
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
552 PM CDT Thu Apr 29 2021
 
ILZ027>030-292330-
Marshall-Peoria-Knox-Stark-
552 PM CDT Thu Apr 29 2021

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT WESTERN 
MARSHALL...STARK... CENTRAL KNOX AND PEORIA COUNTIES UNTIL 630 PM 
CDT...

At 549 PM CDT, radar indicated showers producing gusty winds from 
along a line extending from Annawan to near Wataga. Movement was 
southeast at 45 mph.

Winds in excess of 40 mph will be possible with these showers.

Locations impacted include...
Peoria, Galesburg, Lacon, Chillicothe, Knoxville, Henry, Elmwood,
Princeville, Rome, Wyoming, Dunlap, Toulon, Hanna City, Osceola,
Brimfield, Wataga, Bradford, Oneida, Yates City and Williamsfield.

This includes the following highways...
 Interstate 474 between mile markers 0 and 1.
 Interstate 74 between mile markers 38 and 87.

LAT...LON 4115 8964 4115 8933 4112 8933 4111 8936
      4110 8928 4065 8976 4099 9044 4101 9044
      4115 9028 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 2249Z 304DEG 42KT 4140 8989 4100 9034 

$$

37

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 29, 2:24 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 29, 2:24 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
224 PM CDT Thu Apr 29 2021

.SYNOPSIS...
Issued at 223 PM CDT Thu Apr 29 2021

Isolated showers will be possible for locations along/north of
I-74 late this afternoon into early evening. Otherwise, most
locations will experience decreasing clouds this evening. Some
patchy fog will be possible late tonight, which may affect the
Friday morning commute. The rest of the day Friday and Saturday
look to be pleasant Spring days.

&&

.SHORT TERM...(This evening through Friday)
ISSUED AT 223 PM CDT Thu Apr 29 2021

A weak trough moving SE through the northern half of IL this
afternoon into evening could trigger a narrow line of isolated
showers - per the latest HRRR/RAP output. Steep low level lapse
rates will also support the development of clouds and isolated
showers with the trough. We have kept the slight chance PoPs for our
northern counties into this evening, generally along and north of I-
74. The remainder of the night will feature decreasing clouds and
temps dropping toward the dewpoint. While the forecast soundings are
not screaming dense fog, the saturated top soil conditions could
fuel shallow ground fog in areas that received the most rain. Low
temps look to bottom out in the mid 40s, and forecast dewpoints are
projected to be in the lower 40s. Model depiction of dewpoints may
be skewed drier due to not including a reflection of the latest
saturating rains, thus increasing fog potential over model
soundings.

Friday looks to be a pleasant Spring day under advancing high
surface pressure. Highs will top out in the upper 60s to low 70s,
but the gusty NW winds could make it feel a little cooler.

&&

.LONG TERM...(Friday night through Thursday)
ISSUED AT 223 PM CDT Thu Apr 29 2021

The surface ridge axis looks to pass across Illinois Friday night,
setting up light and variable winds under clear skies. A weak SW
surface wind could develop in our counties west of I-55 before
sunrise, helping low temps in that area remain in the lower 50s.
Farther east toward the Indiana border, lows will be allowed dip
into the middle 40s, under ideal radiational cooling conditions the
entire night.

Saturday will see the approach of the next low pressure system
across the northern Plains into the western Great Lakes. A
tightening pressure gradient and the mixing down of a low level jet
Saturday morning will quickly increase winds after sunrise. SW wind
gusts of 30 to 40 mph will be possible through the day. Deep layer
warm advection associated with that flow pattern will help high
temps on Saturday to climb into the upper 70s to lower 80s.

That surface low is projected to dissipate over the central Great
Lakes by Saturday evening, as primarily zonal flow aloft dominates
the lower 48 States through Saturday evening. By Sunday morning, a
trough will begin to dig into the Rockies and shift toward the
central Plains. Steady SW winds on Sunday will pull Gulf moisture
toward Illinois. At the same time, a surface low will develop over
Nebraska and advance toward Michigan by Monday. That scenario will
set the stage for widespread precipitation to develop Sunday
afternoon through Monday. A few thunderstorms will be possible, but
the potential of severe storms appears to be low.

The cold front will initially push south of the CWA Monday, but
another wave of low pressure will advance up the front Monday
night and Tuesday. That will keep likely chances of rain in the
forecast for areas south of I-72 during that time. More spotty
showers could linger Wednesday and Thursday, but overall
projections are for dry conditions those two days.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1208 PM CDT Thu Apr 29 2021

Skies will begin to clear from west to east as the upper-level
trough axis shifts across the region and subsidence works in
behind the departing wave. Pilots can anticipate a return to VFR
conditions by or just before 00z.

Surface winds from north to south sustained around 10 kts with
occasional afternoon gusts to 20 kts, then diminishing beyond 00z.
Northwest surface winds then expected by Friday morning with
sustained 10 kts and occasional gusts to 20 kts.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Shimon
SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...MJA
Hazardous weather outlook, Apr 29, 3:42 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
342 PM CDT Thu Apr 29 2021

ILZ027>031-036>038-040>051-053-302045-
Cass-Champaign-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-Stark-
Tazewell-Vermilion-Woodford-
342 PM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Windy conditions with gusts up to 35 mph are possible Saturday
afternoon.

Isolated storms are possible Sunday and Monday, but no severe
storms are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ052-054>057-061>063-066>068-071>073-302045-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby-
342 PM CDT Thu Apr 29 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Windy conditions with gusts up to 35 mph are possible Saturday
afternoon.

Isolated storms are possible Sunday through Tuesday, but no
severe storms are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Shimon

In the hours before

Local storm report, Apr 29, 1:20 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
120 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HEAVY RAIN       2 ENE STOY              39.01N 87.79W
04/29/2021  M1.40 INCH       CRAWFORD           IL   PUBLIC

&&
Local storm report, Apr 29, 1:21 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
121 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HEAVY RAIN       2 NNE CISCO             40.04N 88.71W
04/29/2021  M1.36 INCH       PIATT              IL   PUBLIC

&&
Local storm report, Apr 29, 1:22 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
122 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HEAVY RAIN       CASEY                   39.30N 88.00W
04/29/2021  M1.08 INCH       CLARK              IL   CO-OP OBSERVER

&&
Local storm report, Apr 29, 1:24 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HEAVY RAIN       LACON                   41.03N 89.40W
04/29/2021  M2.69 INCH       MARSHALL           IL   CO-OP OBSERVER

&&
Local storm report, Apr 29, 1:56 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
156 PM CDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HEAVY RAIN       2 ENE DANVILLE          40.15N 87.60W
04/29/2021  M1.21 INCH       VERMILION          IL   EMERGENCY MNGR

&&
Special weather statement, Apr 29, 5:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
552 PM CDT Thu Apr 29 2021

ILZ027>030-292330-
Marshall-Peoria-Knox-Stark-
552 PM CDT Thu Apr 29 2021

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT WESTERN
MARSHALL...STARK... CENTRAL KNOX AND PEORIA COUNTIES UNTIL 630 PM
CDT...

At 549 PM CDT, radar indicated showers producing gusty winds from
along a line extending from Annawan to near Wataga. Movement was
southeast at 45 mph.

Winds in excess of 40 mph will be possible with these showers.

Locations impacted include...
Peoria, Galesburg, Lacon, Chillicothe, Knoxville, Henry, Elmwood,
Princeville, Rome, Wyoming, Dunlap, Toulon, Hanna City, Osceola,
Brimfield, Wataga, Bradford, Oneida, Yates City and Williamsfield.

This includes the following highways...
 Interstate 474 between mile markers 0 and 1.
 Interstate 74 between mile markers 38 and 87.

LAT...LON 4115 8964 4115 8933 4112 8933 4111 8936
      4110 8928 4065 8976 4099 9044 4101 9044
      4115 9028 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 2249Z 304DEG 42KT 4140 8989 4100 9034

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:40 PM CDTTornado Warning Tornado observedILXDouglas9 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.